Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Planning to postpone periods. Will it be safe to take deviry and femilon at the same time?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
Question
Hello Doctor,
I am getting married on Nov 24th. I was scheduled to have my periods for this month on Nov 6th but took Deviry upon doctor's advice to postpone the bleeding. I was told that deviry will result in withdrawal bleeding once i stop the medicine within 7 days of stopping the medicine and hence I stopped it on Nov 9th. I got my periods yesterday, Nov 11th. Now, I am also required to start on contraceptives and the doctor has adviced to start with them on the second day of my current periods. That is today. With all these background, I am scheduled to get my next periods between December 2nd to December 12th, which will continue to be the post wedding celebrations and honeymoon (Dec 8th to Dec 13th) time. I need to avoid my periods in this duration, and get it only after Dec 14th. (QUES 1) Please let me know, if I can use Deviry and Femilon both at the same time. (QUES 2) If yes, what effect does this have on my periods (QUES 3) If yes, then how should I take the medicines, so that I can avoid my periods from happening before December 14th and also continue to use Femilon as the only contraceptive method. (QUES 4) Please also let me know any other alternative method for both oral contraceptives and for postponing my periods, to XXXXXXX my requirement of a safe oral contracepive and also to have mny periods only after Dec 14th 2012. (Please note, I am required to start on Femilon from today, as per the current doctor's advice. If there is an alternative medicine wise or method wise, please also let me know the same.)
Posted Fri, 30 Nov 2012 in Women's Health
 
 
Answered by Dr. Asra Ishtiaq Ahmed 5 hours later
Hello there.

Thanks for writing.

You need not take deviry to postpone your periods when you are on oral contraceptive pill(ocp).
This is because if you keep taking ocp without the 7 day break, you will not have menses.
So do not stop the pill after you finish the 21 tablets of femilon. Instead start a new packet without any gap or delay. This will ensure contraception and postponement of periods.
Do not take deviry with ocp as both contain hormones and you will unecessarily expose yourself to excess hormone dose.
When you are on ocp the method of postponing periods is by continuous use of ocp. When you finish your marriage formalities, you can stop the pill and you would have menses.
Remember not to miss or delay the pill intake as it would reduce contraception and will also result in unexpected bleeding.

I hope I have answered your query.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Planning to postpone periods. Will it be safe to take deviry and femilon at the same time? 16 hours later
Thanks Dr. Asra. In that case, I will continue taking Femilon till Dec 14th, that is the date till which I do not want my periods and also need to ensure contraception. (1) Please suggest should I need to continue Femilon to complete the 21 days cycle after Dec 14th or can I just stop it in between to allow my menses to occur. (2) If I can stop using Femilon, in between, then for how long should I stop and when should I restart using Femilon. (3) Once I restart, should I take the medicine for a continuos period of 21 days and then follow the regular cycle of the pill that is 21 days on 7 days off?
 
 
Answered by Dr. Asra Ishtiaq Ahmed 4 hours later
Hello there.

Thanks for writing back.

1)You can do either way.

2)If you need contraception after 14th also as in if you are going to stay with your husband then you continue the second pack till the 21 tablets in the pack get over that is complete the 21 day cycle.

Once they are over then you can take the exact 7 days break. In this break you would have your bleeding.

After 7 days break, you have to start your new pack if you wish continue using OCP in order to ensure contraception. Starting a pack late can affect your contraception.

Remember that using the pill for 2 months continuous can make your menses lighter or heavier. So you need not worry if this happens.

Thus in short, you keep using the pill till your 2 packs get over and then take the 7 days break before starting the third pack.

3)Thereafter you have to use the pill as prescribed for 21 days followed by 7 days break.

Kindly revert back if you have further doubts.

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor